MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER

ZIMMER BIOMET SPINE, INC. POLYAXIAL HEX SCREW DRIVER (2.5MM); SCREWDRIVER
Catalog Number 07.01764.002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: 07.01764.003, virage oct polyaxial screw driver, outer sleeve, lot s5802 x2 ; 07.01764.001, virage oct polyaxial screw driver, inner sleeve, lots ms5800 and 62874317 ; unknown virage rod ; closure top 07.01728.001 lot t12097.Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that during surgery, a virage screwdriver fractured at the tip and a 5.5 mm diameter virage screw broke apart at the tulip head.The procedure was completed with additional screw drivers and screws in their set.There was no patient impact; however, there was a 10-15 minute delay to grab new screw drivers and screw.This is report one of two for this event.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be deleted.Corrections in h3.Additional information in h6: investigation type, findings, and conclusions.Inspection the returned device was examined.Visual inspection revealed the tip is fractured.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to excessive or off-axis forces applied during use.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.Reference report 3012447612-2024-00268.
 
Event or Problem Description
It was reported that during surgery, a virage screwdriver fractured at the tip and a 5.5mm diameter virage screw broke apart at the tulip head.The procedure was completed with additional screw drivers and screws in their set.There was no patient impact; however, there was a 10-15 minute delay to grab new screw drivers and screw.This is report one of two for this event.

Brand Name
POLYAXIAL HEX SCREW DRIVER (2.5MM)
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20452810
Report Number3012447612-2024-00267
Device Sequence Number15593369
Product Code HXX
UDI-Device Identifier00887868289095
UDI-Public(01)00887868289095(10)MS5801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01764.002
Device Lot NumberMS5801
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic